Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 29, 2021, 6:56 AM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 6:56 AM EDT (10:56 UTC)
- Expired
- Jul 29, 2021, 7:45 AM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
Counties Allen County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 130 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
257
WWUS83 KIWX 291056
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
656 AM EDT Thu Jul 29 2021
OHZ005-015-016-024-025-291145-
Henry-Allen-Putnam-Van Wert-Paulding-
656 AM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...SOUTHEASTERN
PAULDING...SOUTHEASTERN HENRY...VAN WERT AND ALLEN COUNTIES...
At 655 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to near Ohio City. Movement
was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lima, Van Wert, Delphos, Ottawa, Bluffton, Fort Shawnee,
Spencerville, Columbus Grove, Leipsic, Elida, Deshler, Kalida,
Continental, Pandora, Holgate, Glandorf, Ottoville, Mcclure, Ohio
City and Spencerville In Allen County.
This includes Interstate 75 between mile markers 120 and 122, and
between mile markers 125 and 141.
&&
LAT...LON 4066 8415 4066 8422 4069 8422 4068 8446
4073 8446 4073 8480 4075 8480 4117 8427
4117 8423 4120 8423 4139 8398 4139 8388
4085 8388
TIME...MOT...LOC 1055Z 271DEG 44KT 4134 8398 4078 8471
$$
HAIL...0.25
WIND...50MPH
PBMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:41 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 29, 6:41 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 641 AM EDT Thu Jul 29 2021 .SYNOPSIS... Issued at 302 AM EDT Thu Jul 29 2021 Numerous storms are expected across the area today. A few of these storms may be severe with damaging winds and heavy rain. Cooler and drier air returns Friday. && .SHORT TERM...(Today) Issued at 302 AM EDT Thu Jul 29 2021 Continuing to watch convection slowly move SE. As previously suspected...upwind propagation into the extreme instability (4000 J/kg MLCAPE fed by 80F dewpoints and EML) over northern IL has kept convection further west with more of a SSE motion. CAM's still struggling immensely to capture this. Do however expect line to clip our western zones with a severe threat during the early morning given well developed cold pool and bowing structure with ample MUCAPE and shear immediately downstream across far northern IL/IN. Damaging winds the primary concern though wouldn't entirely rule out an isolated tornado. Greatest risk is likely in the western portions of severe thunderstorm watch but can't rule out some additional development further east especially in light of hi-res CAM's. Evolution of well-organized MCS and failure of hi-res CAM's leads to considerable uncertainty later today. It is likely with late arrival/outpacing better instability this MCS will weaken and allow additional convection to fester across our area through the morning. SPC/RAP mesoanalysis shows much less shear south of Chicago as well as more southwesterly 0-2km storm-relative wind so it may be difficult for MCS to maintain severity much past 10-11Z as it surges into central IL. Meanwhile...models show EML will be overhead our area through at least early afternoon and mid 70s dewpoints yield up to 3000 J/kg of MLCAPE across our SW (assuming it is not wiped out by surging MCS). This will be colocated with about 40 kts of deep- layer shear setting the stage for additional severe weather later today. Best chances would be in our S/SE with less contamination of from morning storms. Current best guess is that additional convective development will occur across our central area through the morning and eventually push south of our zones by late afternoon. This would suggest the highest severe potential for possible second round around midday in our southern zones generally in line with latest SLIGHT SWODY1. Damaging winds would be the primary concern though wouldn't entirely rule out a tornado risk with potential outflow boundaries/decent SRH and relatively low LCL's early. If however MCS maintains good cold pool balance and survives through the late morning diving SSE...it would likely wipe out our chances for additional severe storms later. While currently appearing less likely...this remains a possibility and will need to be watched through the morning. && .LONG TERM...(Tonight through Wednesday) Issued at 302 AM EDT Thu Jul 29 2021 Forecast thereafter remains incredibly quiet. Anticipate dry conditions by late afternoon continuing through much of Sat. Much cooler and less humid with highs on Fri in the 70s. Weak wave/front brings low chances for precip Sat night with reinforcing shot of cool/dry air for early next week. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 632 AM EDT Thu Jul 29 2021 A QLCS system was moving across northern Indiana at this time. The storms had moved through SBN earlier and were moving across the FWA terminal. Gusty winds are likely with the storm passage along with some MVFR ceilings. The front was farther behind the line and should across the area around midday accompanied by a wind shift to the northwest. Clearing skies will follow later with VFR conditions. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Friday evening for INZ003. MI...Beach Hazards Statement through Friday evening for MIZ077. OH...NONE. LM...Small Craft Advisory until 2 PM EDT Friday for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 3:47 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 347 AM EDT Thu Jul 29 2021 INZ004>006-008-012>017-020-022>025-MIZ078-079-300800- St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami-Wabash-Huntington- Cass MI-St. Joseph MI- 347 AM EDT Thu Jul 29 2021 /247 AM CDT Thu Jul 29 2021/ ...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ007-009-018-026-027-032>034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-300800- Steuben-De Kalb-Allen IN-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 347 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are likely today. Severe storms capable of damaging winds and heavy rain are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-MIZ077-300800- La Porte-Berrien- 347 AM EDT Thu Jul 29 2021 /247 AM CDT Thu Jul 29 2021/ ...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LMZ043-046-300800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 347 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Jul 29, 6:06 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 AM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM MARINE TSTM WIND 4 NW BRIDGMAN 41.98N 86.62W
07/29/2021 M38 MPH LMZ043 MI MESONET
MESONET STATION 45026 4 NW BRIDGMAN.
&&Special weather statement, Jul 29, 6:17 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
617 AM EDT Thu Jul 29 2021
INZ018-025>027-032>034-OHZ024-291100-
Jay-Huntington-Blackford-Adams-Wells-Allen-Grant-Van Wert-
617 AM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
GRANT...BLACKFORD...SOUTHEASTERN HUNTINGTON...WELLS...ADAMS...JAY AND
SOUTHWESTERN VAN WERT COUNTIES...
At 617 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ossian to 8 miles north of Van Buren
to near Sweetser. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Marion, Van Wert, Bluffton, Decatur, Portland, Hartford City, Gas
City, Berne, Upland, Ossian, Fairmount, Dunkirk, Montpelier,
Jonesboro, Redkey, Geneva, Sweetser, Markle, Swayzee and Van Buren.
This includes the following highways...
Interstate 469 near mile marker 0, and between mile markers 2 and 3,
and near mile marker 7.
Interstate 69 in Indiana between mile markers 252 and 292.
&&
LAT...LON 4038 8522 4038 8586 4054 8586 4070 8555
4096 8528 4089 8452 4073 8457 4073 8480
4031 8481 4031 8522
TIME...MOT...LOC 1017Z 277DEG 45KT 4094 8524 4074 8548 4057 8585
HAIL...0.25
WIND...50MPH
PBMLocal storm report, Jul 29, 6:22 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 AM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG AUBURN 41.37N 85.06W
07/29/2021 DE KALB IN BROADCAST MEDIA
TREE DOWN.
&&Local storm report, Jul 29, 6:24 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
624 AM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG AUBURN 41.37N 85.06W
07/29/2021 DE KALB IN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Local storm report, Jul 29, 6:51 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 AM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG NORTH LIBERTY 41.53N 86.43W
07/29/2021 ST. JOSEPH IN BROADCAST MEDIA
LIMB DOWN. SIZE UNKNOWN.
&&Special weather statement, Jul 29, 6:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
656 AM EDT Thu Jul 29 2021
OHZ005-015-016-024-025-291145-
Henry-Allen-Putnam-Van Wert-Paulding-
656 AM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...SOUTHEASTERN
PAULDING...SOUTHEASTERN HENRY...VAN WERT AND ALLEN COUNTIES...
At 655 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to near Ohio City. Movement
was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lima, Van Wert, Delphos, Ottawa, Bluffton, Fort Shawnee,
Spencerville, Columbus Grove, Leipsic, Elida, Deshler, Kalida,
Continental, Pandora, Holgate, Glandorf, Ottoville, Mcclure, Ohio
City and Spencerville In Allen County.
This includes Interstate 75 between mile markers 120 and 122, and
between mile markers 125 and 141.
&&
LAT...LON 4066 8415 4066 8422 4069 8422 4068 8446
4073 8446 4073 8480 4075 8480 4117 8427
4117 8423 4120 8423 4139 8398 4139 8388
4085 8388
TIME...MOT...LOC 1055Z 271DEG 44KT 4134 8398 4078 8471
HAIL...0.25
WIND...50MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:10 AM EDT | Special Marine Warning | IWX | 2 hr | |
| Jul 29, 4:17 AM EDT | Special Weather Statement | IWX | Elkhart | 28 min |
| Jul 29, 4:23 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph | 52 min |
| Jul 29, 4:59 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Noble, Saint Joseph | 46 min |
| Jul 29, 5:16 AM EDT | Special Weather Statement | IWX | Fulton, Pulaski, Starke | 44 min |
| Jul 29, 5:21 AM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 39 min |
| Jul 29, 5:25 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, Noble, Whitley | 50 min |
| Jul 29, 5:33 AM EDT | Special Weather Statement | IWX | Allen, Cass, Miami, Wabash, Whitley | 42 min |
| Jul 29, 5:54 AM EDT | Special Weather Statement | IWX | Steuben | 36 min |
| Jul 29, 6:07 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 38 min |
| Jul 29, 6:17 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Grant, Jay, Wells | 43 min |
| Jul 29, 4:09 AM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 36 min |
| Jul 29, 4:39 AM EDT | Special Weather Statement | IWX | Cass, Saint Joseph | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.